Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 9, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 28, 2006, 4:17 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2006, 4:17 AM PST (12:17 UTC)
- Expired
- Nov 28, 2006, 4:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 281217 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 417 AM PST TUE NOV 28 2006 WAZ503-282030- /O.NEW.KSEW.WI.Y.0009.061128T1217Z-061129T0000Z/ WESTERN WHATCOM COUNTY- 417 AM PST TUE NOV 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG OUTFLOW WINDS COMING OUT OF THE FRASER RIVER VALLEY WILL CONTINUE THROUGHOUT THE DAY. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUST TO AS HIGH AS 50 MPH ARE EXPECTED THIS MORNING. TEMPERATURES TODAY WILL BARELY GET INTO THE 20S FOR DAYTIME HIGHS. THE COLD TEMPERATURES COMBINED WITH THE WINDS WILL PRODUCE WIND CHILLS AS COLD AS 10 BELOW TODAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ FELTON WEATHER.GOV/SEATTLE
1 follow-up statement
000 WWUS76 KSEW 282009 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1208 PM PST TUE NOV 28 2006 WAZ503-290000- /O.CON.KSEW.WI.Y.0009.000000T0000Z-061129T0000Z/ WESTERN WHATCOM COUNTY- 1208 PM PST TUE NOV 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG OUTFLOW WINDS COMING OUT OF THE FRASER RIVER VALLEY WILL CONTINUE THROUGH THE AFTERNOON. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUST TO AS HIGH AS 45 MPH ARE EXPECTED. TEMPERATURES WILL STRUGGLE TO GET ABOVE 20 DEGREES THIS AFTERNOON. THE COLD TEMPERATURES COMBINED WITH THE WINDS WILL PRODUCE WIND CHILLS AS COLD AS 10 BELOW ZERO. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:30 AM PST, 47 minutes earlier.
Area forecast discussion, Nov 28, 3:30 AM PST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 330 AM PST TUE NOV 28 2006 .SYNOPSIS...AN ARCTIC FRONT WILL PRODUCE A FEW SNOW SHOWERS OVER THE SOUTHERN PORTION OF THE INTERIOR THIS MORNING. A COLDER DRIER AIR MASS WILL FOLLOW THE FRONT WITH HIGH TEMPERATURES STRUGGLING TO GET ABOVE FREEZING THROUGH WEDNESDAY. ANOTHER FRONTAL SYSTEM WILL BRING A THREAT OF MORE LOWLAND SNOW WEDNESDAY NIGHT BEFORE PRECIPITATION TURNS TO RAIN ON THURSDAY. && .SHORT TERM...WHAT A MONTH. HEAVY RAINS AND FLOODING...WINDSTORMS AND NOW NOT ONLY DOES IT SNOW...IT SNOWS WITH A NATIONAL TELEVISION AUDIENCE WATCHING. ALL THAT IS LEFT IS FOR SEATTLE TO BREAK THE MONTHLY PRECIPITATION RECORD WHICH LOOKS LIKE IT WILL HAPPEN WEDNESDAY NIGHT OR THURSDAY MORNING. SATELLITE IMAGERY SHOWS COLD UPPER LEVEL TROUGH STILL DIGGING ALONG THE WEST COAST. STILL HAVE A WEAK LITTLE VORT LOBE NEAR KAST. SHOWERS ROTATING AROUND THIS FEATURE STILL OVER THE SOUTHWEST INTERIOR THIS MORNING. IN ADDITION THE ARCTIC FRONT AND THE ASSOCIATED LOW LEVEL CONVERGENCE ALSO OVER THE SOUTHWEST INTERIOR THIS MORNING . WILL KEEP THE SNOW ADVISORY GOING FOR A FEW MORE HOURS OVER THE SOUTHWEST INTERIOR TO ACCOUNT FOR THESE FEATURES. TO THE NORTH...OUTFLOW WINDS QUITE STRONG UP AT KBLI AND WILL GO WITH A WIND ADVISORY UP THERE TODAY. WIND CHILL VALUES NOT QUITE COLD ENOUGH FOR A WARNING...-20 OR BELOW IS THE CRITERIA...BUT STILL BELOW ZERO ALL DAY. WINDS SHOULD BE PEAKING OUT THIS MORNING THEN GRADUALLY WEAKENING AS THE SURFACE HIGH OVER CENTRAL BRITISH COLUMBIA SHIFTS SOUTH AND EAST. SKIES CLEARING OUT IN THE DRY NORTHERLY FLOW ALOFT AS THE DAY WEARS. MOST PLACES WILL SEE HIGHS NEAR OR BELOW FREEZING. UPPER LEVEL RIDGE SHIFTING OVER WESTERN WASHINGTON TONIGHT INTO EARLY WEDNESDAY WITH THE SURFACE HIGH CENTERED OVER EASTERN WASHINGTON BY THE MIDDLE OF THE DAY WEDNESDAY. THIS WILL RESULT IN LIGHTER WINDS OVERNIGHT TONIGHT AND WITH THE SNOW ON THE GROUND IN MANY LOCATIONS VERY COLD LOW TEMPERATURES. MOSTLY SUNNY CONDITIONS ON WEDNESDAY WITH HIGH CLOUDS MOVING IN DURING THE AFTERNOON AHEAD OF THE NEXT APPROACHING WEATHER SYSTEM...CURRENTLY NEAR 53N/150W. WITH THE COLD AIR IN PLACE ACROSS WESTERN WASHINGTON AND THE PRECIPITATION ARRIVING WEDNESDAY EVENING EXPECT THE PRECIPITATION TO START AS SNOW ESPECIALLY IN THE NORTHERN SECTIONS OF THE CWA. LOW LEVEL WINDS SOUTHWESTERLY WITH THIS SYSTEM WHICH SHOULD SCOUR THE COLD AIR OUT PRETTY QUICKLY. ONE PROBLEM AREA COULD BE OVER THE KITSAP PENINSULA WHERE THE SOUTHEASTERLY GRADIENTS WILL KEEP THE COLD AIR TRAPPED LONGER THAN OTHER LOCATIONS. TOO EARLY TO TELL HOW FAST THE COLD AIR WILL SCOUR THERE. COULD BE SOME SIGNIFICANT SNOW ACCUMULATIONS BEFORE THE PRECIPITATION TURNS TO RAIN THURSDAY MORNING FOR THE KITSAP. FRONT MOVING THROUGH DURING THE DAY ON THURSDAY. GOOD OROGRAPHIC FLOW WITH JUST BEHIND THE FRONT FOR ANOTHER ROUND OF GOOD SNOWS IN THE CASCADES. .LONG TERM...AS HAS BEEN THE TREND LATELY THE EXTENDED MODELS ARE STARTING TO BACK OFF THE STRENGTH OF THE UPPER LEVEL RIDGE FOR THE END OF THE WEEK. RIDGE BUILDING OVER THE AREA ON FRIDAY BOTH AT THE SURFACE AND ALOFT. RIDGE FLATTENS OUT ON SATURDAY WITH A WARM FRONT BRUSHING THE AREA FOLLOWED BY A COLD FRONT ON SUNDAY. HIGHER AMPLITUDE RIDGE IN THE MODELS FOR MONDAY BUT SOME LINGERING TROFINESS WILL KEEP SHOWERS IN THE FORECAST. FELTON && .AVIATION...FLURRIES AND BKN015 CIGS IN THE SOUTH SOUND...OTHERWISE THE LOWER CLOUDS WILL DRY UP AND GIVE WAY TO SCT-BKN050 AND CLEARING SKIES FROM THE NORTH. STRONG NLY FLOW AND DRY CANADIAN AIR WILL MAKE FOR MOSTLY CLEAR SKIES THIS AFTERNOON. STRONG FRASER OUTFLOW AND AREAS OF BLOWING SNOW INTO KBLI SHOULD RELAX A NOTCH MIDDAY. MM && .SEW WATCHES/WARNINGS/ADVISORIES... 1. WIND ADVISORY WESTERN WHATCOM COUNTY TODAY. 2. SNOW ADVISORY FOR THE SOUTHWEST INTERIOR THIS MORNING. 3. GALE WARNING CAMANO ISLAND TO POINT ROBERTS. SMALL CRAFT ADVISORY ALL OTHER WATERS AND GRAYS HARBOR BAR. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 6:47 PM PST | High Wind Warning | SEW | 5 hr | |
| Nov 28, 1:23 PM PST | Winter Storm Watch | SEW | San Juan | 21 hr |
Nearby
Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.